Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at Apr 23, 2019, 10:29 PM CDT for Crane County, Upton County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2019, 10:29 PM CDT (03:29 UTC)
- Expired
- Apr 23, 2019, 11:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Crane County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 88 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 2:32 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
303
WFUS54 KMAF 240329
TORMAF
TXC103-461-240400-
/O.NEW.KMAF.TO.W.0010.190424T0329Z-190424T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
1029 PM CDT Tue Apr 23 2019
The National Weather Service in Midland has issued a
* Tornado Warning for...
Southeastern Crane County in western Texas...
Southwestern Upton County in western Texas...
* Until 1100 PM CDT.
* At 1029 PM CDT, a severe thunderstorm capable of producing a
tornado was located 9 miles northwest of McCamey, moving east at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
McCamey around 1040 PM CDT.
Other locations impacted by this tornadic thunderstorm include King
Mountain and Upton County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3108 10219 3110 10241 3111 10241 3113 10243
3116 10242 3119 10243 3121 10244 3128 10244
3131 10203 3108 10202
TIME...MOT...LOC 0329Z 269DEG 32KT 3119 10236
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
102 follow-up statements
406
WWUS54 KMAF 240340
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
1040 PM CDT Tue Apr 23 2019
TXC103-240350-
/O.CAN.KMAF.TO.W.0010.000000T0000Z-190424T0400Z/
Crane TX-
1040 PM CDT Tue Apr 23 2019
...THE TORNADO WARNING FOR SOUTHEASTERN CRANE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3111 10229 3125 10230 3131 10203 3108 10202
TIME...MOT...LOC 0340Z 269DEG 32KT 3119 10224
$$
TXC461-240400-
/O.CON.KMAF.TO.W.0010.000000T0000Z-190424T0400Z/
Upton TX-
1040 PM CDT Tue Apr 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN UPTON COUNTY...
At 1040 PM CDT, a severe thunderstorm capable of producing a tornado
was located near McCamey, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Upton County, including the following locations... Upton
County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3111 10229 3125 10230 3131 10203 3108 10202
TIME...MOT...LOC 0340Z 269DEG 32KT 3119 10224
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
10281
WWUS54 KMAF 240353
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
1053 PM CDT Tue Apr 23 2019
TXC461-240402-
/O.EXP.KMAF.TO.W.0010.000000T0000Z-190424T0400Z/
Upton TX-
1053 PM CDT Tue Apr 23 2019
...THE TORNADO WARNING FOR SOUTHWESTERN UPTON COUNTY WILL EXPIRE AT
1100 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However large
hail is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
western Texas.
LAT...LON 3111 10229 3125 10230 3131 10203 3108 10202
TIME...MOT...LOC 0352Z 268DEG 30KT 3119 10215
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at Apr 23, 6:10 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 23, 6:10 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
610 PM CDT Tue Apr 23 2019
.UPDATE...
In addition to severe thunderstorm watch 95 valid until 11 pm CDT,
severe thunderstorm watch 96 is also valid until 11 pm CDT /10 pm
MDT/. No changes to public-facing products needed.
&&
.DISCUSSION...
Please see the 24//00Z aviation discussion below.
&&
.AVIATION...
Through 06Z, look for scattered thunderstorms across the Permian
Basin, the Trans Pecos, Davis Mountains, and Big Bend regions of
west Texas. Erratic wind shifts and wind gusts up near 35 knots
and IFR visibilities in thunderstorm cores are likely along with
large hail from the strongest storms. KMAF, KPEQ, and KINK are
likely to see the bulk of the thunderstorm activity this evening.
After 06Z, expect widespread MVFR conditions in TSRA across most
terminals with these conditions to persist through sunrise. A
gradual decrease in rain and thunderstorms will then commence from
west to east.
&&
.PREV DISCUSSION... /issued 250 PM CDT Tue Apr 23 2019/
DISCUSSION...
* Severe thunderstorm watch 95 in effect until 1100 pm for the
eastern Permian Basin and the lower Trans Pecos.
* Locally heavy rainfall possible across the eastern Permian
Basin overnight.
* Lingering thunderstorms Wednesday, clearing from west to east
during the afternoon.
* Warmer going into the weekend.
* Rain chances increasing early next week?
A quasi-stationary boundary is apparent on satellite imagery
extending from roughly Garden City east to just south of Midland,
and from there south through McCamey, eventually reaching the Rio
Grande in the eastern reaches of Big Bend National Park. The
boundary is somewhat diffuse on its northeastern reaches as
insolation acts frontolytically. Fairly decent shear and
unidirectional hodographs along and south of the boundary would
favor splitting storms, with each daughter cell having the
potential to produce large hail with wind as a secondary threat.
Despite the presence of a baroclinic boundary, the surface wind
field, a lack of directional wind shear, and expected storm
motions do not appear to favor tornadogenic storms at this time.
Rain chances continue to look favorable across much of west Texas
and southeastern New Mexico tonight, with the best chances of
locally heavy rainfall expected across the eastern Permian Basin.
An upper low will then progress over the CWA Wednesday, and again
numerous to widespread thunderstorms look to be a good bet beneath
the cold core of aforementioned upper low.
After the low progresses off to the east Wednesday evening,
clearing and warmer conditions will ensue. Look for widespread
upper 80s to mid 90s returning this weekend with readings topping
the century mark along the Rio Grande valley. Models diverge a
bit in their solutions early next week, so we've kept with an
ensemble mean approach and have introduced low order PoPs across
mainly the northern Permian Basin Monday and Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 53 64 50 80 / 80 70 20 0
Carlsbad 51 71 50 84 / 60 50 0 0
Dryden 61 74 55 85 / 80 70 10 0
Fort Stockton 54 65 51 81 / 80 80 10 0
Guadalupe Pass 48 63 52 77 / 70 60 0 0
Hobbs 48 66 47 81 / 60 50 10 0
Marfa 46 63 41 79 / 80 80 0 0
Midland Intl Airport 52 65 51 82 / 80 80 20 0
Odessa 51 65 51 81 / 80 80 20 0
Wink 51 67 48 83 / 80 70 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
49/70/49Hazardous weather outlook, Apr 23, 1:57 PM CDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 157 PM CDT Tue Apr 23 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-241900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 157 PM CDT Tue Apr 23 2019 /1257 PM MDT Tue Apr 23 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms tonight across the entire area. Large hail and damaging winds will be the main threats. Heavy rain in any storms will also create a localized flash flood threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heavy rain Wednesday will continue a localized flash flood threat mainly south of I-10. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely by late this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 23, 8:04 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
804 PM CDT Tue Apr 23 2019
TXZ063-240145-
Glasscock TX-
804 PM CDT Tue Apr 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GLASSCOCK...EASTERN
MIDLAND AND SOUTHWESTERN HOWARD COUNTIES UNTIL 845 PM CDT...
At 804 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Garden City, moving northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northern Glasscock,
eastern Midland and southwestern Howard Counties.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3192 10134 3178 10171 3187 10178 3194 10177
3209 10161 3209 10149
TIME...MOT...LOC 0104Z 231DEG 44KT 3190 10167
pazosLocal storm report, Apr 23, 8:22 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
822 PM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL MIDLAND 32.00N 102.08W
04/23/2019 E2.50 INCH MIDLAND TX PUBLIC
TENNIS BALL SIZE HAIL IN LEGENDS PARK. REPORT RELAYED BY
LOCAL MEDIA VIA TWITTER
&&
JULIE.PHILLIPSONLocal storm report, Apr 23, 8:26 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
826 PM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL MIDLAND 32.00N 102.08W
04/23/2019 M2.50 INCH MIDLAND TX NWS EMPLOYEE
2.25 INCH DIAMETER HAIL NEAR ANDREWS HWY AND LOOP 250 IN
NW MIDLAND
&&
JULIE.PHILLIPSONLocal storm report, Apr 23, 8:33 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
833 PM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL TOYAH 31.32N 103.79W
04/23/2019 E1.75 INCH REEVES TX LAW ENFORCEMENT
&&
JULIE.PHILLIPSONLocal storm report, Apr 23, 9:34 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
934 PM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL COYANOSA 31.24N 103.07W
04/23/2019 E1.75 INCH PECOS TX PUBLIC
AT THE COYANOSA RV PARK.
&&
MATT.SALERNOLocal storm report, Apr 23, 10:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1019 PM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL IMPERIAL 31.27N 102.69W
04/23/2019 E1.00 INCH PECOS TX PUBLIC
&&
MATT.SALERNOThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:01 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 27 min |
| Apr 23, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 51 min |
| Apr 23, 7:12 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 37 min |
| Apr 23, 7:18 PM CDT | Special Weather Statement | MAF | Scurry | 42 min |
| Apr 23, 7:20 PM CDT | Special Weather Statement | MAF | Culberson | 25 min |
| Apr 23, 7:23 PM CDT | Areal Flood Advisory | MAF | Martin | 3 hr |
| Apr 23, 7:47 PM CDT | Special Weather Statement | MAF | Ector | 58 min |
| Apr 23, 7:51 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Apr 23, 7:57 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 63 min |
| Apr 23, 8:01 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton, Ward | 44 min |
| Apr 23, 8:04 PM CDT | Special Weather Statement | MAF | Glasscock | 41 min |
| Apr 23, 8:16 PM CDT | Flash Flood Warning | MAF | Andrews, Ector | 3 hr |
| Apr 23, 8:21 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 54 min |
| Apr 23, 8:33 PM CDT | Tornado Warning | MAF | Glasscock | 27 min |
| Apr 23, 8:50 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Loving, Pecos, Reeves, Ward and 1 more | 55 min |
| Apr 23, 8:54 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 15 min |
| Apr 23, 9:05 PM CDT | Flash Flood Warning | MAF | Crane, Ector, Glasscock, Howard, Midland, Pecos and 3 more | 3 hr |
| Apr 23, 9:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton, Ward | 62 min |
| Apr 23, 10:36 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 31 min |
| Apr 23, 10:54 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 66 min |
| Apr 23, 11:06 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 39 min |
| Apr 23, 11:19 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 30 min |
| Apr 24, 12:00 AM CDT | Severe Thunderstorm Warning | MAF | Reagan | 60 min |
| Apr 24, 1:00 AM CDT | Special Weather Statement | MAF | 30 min | |
| Apr 24, 5:15 AM CDT | Special Weather Statement | MAF | Jeff Davis | 45 min |
| Apr 24, 5:59 AM CDT | Special Weather Statement | MAF | 31 min | |
| Apr 24, 6:18 AM CDT | Special Weather Statement | MAF | Crockett | 27 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.